Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 358, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 11, 2012, 10:08 PM CDT for Lincoln County, Mississippi. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2012, 10:08 PM CDT (03:08 UTC)
- Expired
- Jun 11, 2012, 11:30 PM CDT
- In force
- 82 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 91 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 8:37 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2745 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
025
WUUS54 KJAN 120308
SVRJAN
MSC085-120430-
/O.NEW.KJAN.SV.W.0358.120612T0308Z-120612T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1008 PM CDT MON JUN 11 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF BROOKHAVEN...
* UNTIL 1130 PM CDT
* AT 1008 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 21 MILES NORTH OF EAST LINCOLN TO 11 MILES NORTH OF CASEYVILLE
MOVING SOUTH AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CASEYVILLE BY 1025 PM CDT...
LOYD STAR BY 1030 PM CDT...
VAUGHN AND BROOKHAVEN BY 1035 PM CDT...
EAST LINCOLN BY 1045 PM CDT...
WEST LINCOLN AND ENTERPRISE BY 1050 PM CDT...
BOGUE CHITTO BY 1055 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3136 9063 3161 9063 3161 9074 3169 9074
3170 9041 3169 9041 3169 9038 3170 9037
3171 9024 3134 9025
TIME...MOT...LOC 0308Z 011DEG 26KT 3173 9017 3181 9065
$$
CME3 follow-up statements
705
WWUS54 KJAN 120333
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1033 PM CDT MON JUN 11 2012
MSC085-120430-
/O.CON.KJAN.SV.W.0358.000000T0000Z-120612T0430Z/
LINCOLN MS-
1033 PM CDT MON JUN 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR LINCOLN COUNTY...
AT 1033 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF EAST LINCOLN TO CASEYVILLE MOVING
SOUTH AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
VAUGHN BY 1040 PM CDT...
EAST LINCOLN BY 1045 PM CDT...
EAST LINCOLN AND ENTERPRISE BY 1050 PM CDT...
WEST LINCOLN BY 1055 PM CDT...
BOGUE CHITTO BY 1100 PM CDT...
RUTH BY 1105 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3136 9063 3161 9063 3161 9074 3169 9074
3170 9041 3169 9041 3169 9038 3170 9037
3171 9024 3134 9025
TIME...MOT...LOC 0333Z 017DEG 24KT 3158 9028 3165 9066
$$
CME795
WWUS54 KJAN 120356
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1056 PM CDT MON JUN 11 2012
MSC085-120430-
/O.CON.KJAN.SV.W.0358.000000T0000Z-120612T0430Z/
LINCOLN MS-
1056 PM CDT MON JUN 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR LINCOLN COUNTY...
AT 1056 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RUTH TO VAUGHN MOVING SOUTH AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
CENTER POINT BY 1110 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3161 9025 3134 9025 3136 9063 3161 9063
3161 9074 3169 9074 3169 9073
TIME...MOT...LOC 0356Z 016DEG 25KT 3137 9032 3152 9063
$$
CME392 WWUS54 KJAN 120421 RRA SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1121 PM CDT MON JUN 11 2012 MSC085-120430- /O.CON.KJAN.SV.W.0358.000000T0000Z-120612T0430Z/ LINCOLN MS- 1121 PM CDT MON JUN 11 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR SOUTHERN LINCOLN COUNTY... AT 1121 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF RUTH TO CENTER POINT MOVING SOUTH AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. && LAT...LON 3157 9063 3147 9025 3134 9025 3136 9063 TIME...MOT...LOC 0421Z 016DEG 25KT 3123 9037 3138 9068 $$ CME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:00 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jun 11, 6:00 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 600 PM CDT MON JUN 11 2012 ..SEVERE THUNDERSTORM COMPLEX PUSHING SOUTHEAST INTO THE REGION THIS EVENING... .UPDATE...UPDATED ZONES AND PRODUCTS FOR INCLUSION OF SEVERE THUNDERSTORM WATCH NUMBER 375 FOR PORTIONS OF THE FORECAST AREA ALONG AND NORTH OF WINNSBORO...TO JACKSON...TO MERIDIAN THROUGH 10 PM CDT. SEVERE THUNDERSTORM COMPLEX WITH A HISTORY OF WIDESPREAD WIND DAMAGE JUST TO OUR NORTH IS BEGINNING TO PUSH SOUTH INTO NORTHERN PORTIONS OF THE REGION CURRENTLY. PREVIOUS NOTION THAT THE WESTERN EXTENT OF THIS COMPLEX WOULD BE EAST OF OUR WESTERN COUNTIES/PARISHES STARTING TO PROVE FALSE AS THE OVERALL MCS HAS TURNED A LITTLE MORE DUE SOUTH. MOST INTENSE PORTIONS OF THE COMPLEX ARE MOVING INTO THE ARKLAMISS DELTA AND ALONG AND JUST EAST OF THE GOLDEN TRIANGLE. THE FORMER INTENSITY MAX CORRESPONDS TO MOVEMENT INTO BEST INSTABILITY AXIS WHILE LATTER MAX CORRESPONDS TO BETTER BAROCLINIC AND UPPER LEVEL SUPPORT. COULD BE A ZONE IN THE MIDDLE OF THESE INTENSITY MAXIMA WHERE WINDS WILL NOT BE AS STRONG...BUT EVEN IN THESE AREAS GUSTS UP TO SEVERE CRITERIA ARE STILL HIGHLY POSSIBLE. ZONES UPDATED TO INCREASE POPS IN MOST AREAS THROUGH THE EVENING AND TO SPEED UP TIMING JUST A BIT. PREVIOUS IDEA OF SEVERE POTENTIAL EXISTING (FROM MAINLY DAMAGING WINDS) WELL SOUTH INTO THE CWA THIS EVENING IS VERY VALID...ALTHOUGH HIGH END GUST POTENTIAL WILL LIKELY DROP OFF LATER THIS EVENING AS ACTIVITY PUSHES INTO FAR SOUTHERN ZONES. /BB/ && .PREV DISCUSSION... /ISSUED 430 PM CDT MON JUN 11 2012/ SHORT TERM...CURRENTLY WATCHING RATHER WELL-DEVELOPED THUNDERSTORM COMPLEX (WHICH HAS BEEN PRODUCING DAMAGING WINDS AND SOME REPORTS OF LARGE HAIL) PUSHING SOUTHEAST TOWARD THE NORTHERN FRINGES OF OUR FORECAST AREA. AS HAS GENERALLY BEEN ANTICIPATED WITH THIS SYSTEM...THE COMPLEX IS EXPECTED TO HOLD TOGETHER WITH SUFFICIENT STRENGTH TO CONTINUE TO SEVERE RISK AS IT MOVES INTO THE HEART OF THE REGION THIS EVENING. THE COMBINATION OF STORM RELATIVE LOW LEVEL SHEAR AND INSTABILITY NORTH OF I-20 EARLY THIS EVENING COULD POSE A PARTICULARLY STRONG RISK FOR WIDESPREAD WINDS GUSTS IN EXCESS OF 70 MPH. THERE HAS BEEN SOME INDICATION THAT THE WESTERN EXTENT OF THE STORM COMPLEX MAY END UP PASSING EAST OF OUR WESTERN-MOST COUNTIES AND PARISHES AND THIS TREND WILL HAVE TO BE MONITORED. HOWEVER...GIVEN THE CONSENSUS OF PREVIOUS GUIDANCE AND THE EXPECTATION OF SOME SLIGHT SOUTHWARD TURNING OF MOVEMENT VECTORS IT WOULD BE PREMATURE AT THIS POINT TO DE-EMPHASIZE THE RISK THERE. SOMEWHAT LESSER SHEAR AND INSTABILITY INGREDIENTS SOUTH OF I-20 LATE THIS EVENING SHOULD ALLOW FOR A LITTLE LESS SIG SVR POTENTIAL IN THOSE AREAS...BUT AT LEAST SOME DAMAGING WIND WILL PERSIST. STILL EXPECT MOST OF THE CONVECTION SHOULD BE OVER IN THE CWA BY LATE TONIGHT WITH TEMPERATURES BOTTOMING-OUT A LITTLE BELOW MAV GUIDANCE. FOR TOMORROW THE SITUATION IS VERY COMPLEX AND HINGES UPON THE SPECIFIC EVOLUTION OF THINGS TONIGHT. FOR EXAMPLE...MANY HIRES MODEL RUNS WHICH HAVE MODELED CONVECTION THUS FAR QUITE WELL SO FAR INSIST DEEP MOISTURE AND INSTABILITY AXIS WILL BE DISRUPTED SO MUCH BY TONIGHTS CONVECTION THAT LITTLE THUNDERSTORM ACTIVITY WILL FORM TOMORROW. MEANWHILE...THE LARGER-SCALE EUROPEAN MODEL (WHICH IS SURPRISINGLY NOT DOING A TERRIBLE JOB WITH THE CURRENT CONVECTION) BREAKS OUT VERY ROBUST STORMS ACROSS AT LEAST THE SOUTHERN TWO-THIRDS OF OUR REGION TOMORROW AFTERNOON ALONG A SOUTHWARD ADVANCING FRONTAL BOUNDARY. THE LATTER SCENARIO IS LOOKING MORE PLAUSIBLE SINCE THE RESERVOIR OF MOISTURE AND INSTABILITY TO OUR WEST DOES NOT LOOK TO BE ERADICATED BY ANY CONVECTION DEVELOPING LATER AND MOISTURE TRANSPORT VECTORS WILL COME FROM THE WEST TOMORROW AHEAD OF THE BOUNDARY. IT IS QUITE POSSIBLE A DIFFERENT THUNDERSTORM COMPLEX WILL GET GOING TO OUR WEST LATE TONIGHT...WHICH MAY SUBSEQUENTLY TRY TO PUSH INTO PART OF OUR REGION RELATIVELY EARLY ON TUESDAY. THAT SAID...THE MOST LIKELY EVOLUTION WILL BE FOR MOST OF THE CONVECTION TO HOLD OFF IN OUR REGION UNTIL LATER ON TUESDAY...WHEN INSTABILITY WILL AGAIN BE HIGH...SHEAR MODERATE...AND THE RISK FOR AT LEAST SOME SEVERE WEATHER PRESENT. /BB/ LONGER TERM...WEDNESDAY THROUGH NEXT SUNDAY...THE COLD FRONT WILL PUSH SOUTH THROUGH MOST OF THE FORECAST AREA WEDNESDAY AND STALL BEFORE REACHING THE GULF COAST. A DRIER AIRMASS FOLLOWING THE FRONT WILL BRIEFLY SETTLE OVER THE ARKLAMISS...BUT MODELS ARE IN GENERAL AGREEMENT THAT A WEAK UPPER LEVEL SHORTWAVE TROUGH WILL CUT OFF FROM THE WESTERLIES AND SLOWLY MIGRATE SEWD INTO THE LOWER MS VALLEY REGION. THIS LOW WILL HELP TO MOISTEN THE AIRMASS AND PROMOTE A MORE FAVORABLE ENVIRONMENT FOR SUMMERTIME DIURNAL TSTM ACTIVITY...PARTICULARLY ALONG THE HWY 84 CORRIDOR FROM THURS THROUGH THE WEEKEND. HOWEVER MOISTURE/INSTABILITY WILL BE MARGINAL FOR GETTING MORE THAN ISOLATED TO SCATTERED CONVECTIVE PCPN COVERAGE. OTHERWISE...EXPECT SEASONABLE TEMPERATURES WITH HIGHS GETTING TO AROUND 90F WHILE LOWS DROP OFF INTO THE MID/UPPER 60S. /EC/ && .AVIATION...GENERALLY VFR CONDITIONS SCT-BKN 3-5KFT WILL CONTINUE FOR MOST AREAS THE REMAINDER OF THE AFTERNOON. CIGS/VSBYS WILL DETERIORATE QUICKLY OVER NRN ZONES BY 6 PM WHEN A SQUALL LINE OF STRONG AND SEVERE STORMS MOVES IN FROM THE NORTH. THE LINE OF STORMS WILL PROCEED TO THE S ACROSS THE REGION...REACHING THE I-20 CORRIDOR BETWEEN 8 AND 10 PM AND MOVING INTO SRN ZONES BETWEEN 10 PM AND MIDNIGHT. IFR/MVFR CIGS/VSBYS CAN BE EXPECTED IN HEAVIER PRECIP WITH THE LINES OF STORMS. VSBYS WILL RECOVER TO VFR IN THE WAKE OF THE STORMS WITH BKN-OVC CIGS 3-5K FEET. WIND GUSTS ARE EXPECTED TO BE MOST INTENSE OVER NRN ZONES WITH POSSIBLE WIND GUSTS TO 70-80 MPH WITH GUSTS TO 60 MPH EXPECTED OVER SRN AREAS. WIDESPREAD MVFR CIGS WILL DEVELOP TOWARD MORNING ACROSS THE AREA WITH LOCAL MVFR VSBYS THROUGH 13Z. /03/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 90 72 90 / 79 59 50 24 MERIDIAN 71 89 71 92 / 80 60 42 19 VICKSBURG 72 90 70 90 / 78 55 52 29 HATTIESBURG 73 91 73 92 / 61 48 30 35 NATCHEZ 73 89 71 89 / 66 40 32 46 GREENVILLE 71 90 69 89 / 100 50 32 17 GREENWOOD 70 90 68 89 / 100 47 30 13 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/03/EC
Hazardous weather outlook, Jun 11, 3:18 PM CDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 318 PM CDT MON JUN 11 2012 ARZ074-075-LAZ007>009-MSZ018-019-025>046-122030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- 318 PM CDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTH MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA DURING THE LATE AFTERNOON TODAY AND EARLY THIS EVENING. THE PRIMARY SEVERE WEATHER RISK WITH THESE STORMS WILL BE DAMAGING WIND GUSTS WITH THE POTENTIAL FOR DESTRUCTIVE WINDS FROM 70 TO 80 MPH. RESIDENTS ARE URGED TO TAKE COVER AS THUNDERSTORMS APPROACH. LARGE QUARTER SIZE HAIL WILL ALSO BE POSSIBLE. SEVERE STORMS ASSOCIATED WITH AN APPROACHING THUNDERSTORM COMPLEX WILL MOVE INTO THE AREA DURING THE LATE AFTERNOON. THE RISK OF SEVERE STORMS WILL CONTINUE THROUGH THE EARLY EVENING AND SHOULD END BY 8 OR 9 PM. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. LAZ015-016-023-025-MSZ047>058-122030- RICHLAND-MADISON LA-FRANKLIN LA-TENSAS-WARREN-HINDS-RANKIN-SCOTT- NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- 318 PM CDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA THIS EVENING. THE PRIMARY SEVERE WEATHER RISK WITH THESE STORMS WILL BE DAMAGING WIND GUSTS FROM 60 TO 70 MPH. RESIDENTS ARE URGED TO TAKE COVER AS THUNDERSTORMS APPROACH. LARGE QUARTER SIZE HAIL WILL ALSO BE POSSIBLE. SEVERE STORMS ASSOCIATED WITH AN APPROACHING THUNDERSTORM COMPLEX WILL MOVE INTO THE AREA DURING THE EVENING. THE RISK OF SEVERE STORMS SHOULD END BY 10 OR 11 PM. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY. THE PRIMARY RISKS WITH THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH. LOCALLY HEAVY DOWNPOURS WILL ALSO BE POSSIBLE. A FRONTAL BOUNDARY WILL MOVE INTO THE REGION TUESDAY. THE UNSTABLE AND VERY MOIST AIR MASS THAT WILL BE IN PLACE WILL MAINTAIN THE POTENTIAL FOR STRONG TO SEVERE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS EVENING AND AGAIN TUESDAY. LAZ024-026-MSZ059>066-072>074-122030- CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 318 PM CDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND SOUTH MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA TONIGHT. THE PRIMARY SEVERE WEATHER RISK WITH THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH. HAIL TO THE SIZE OF QUARTERS WILL ALSO BE POSSIBLE. SEVERE STORMS ASSOCIATED WITH AN APPROACHING THUNDERSTORM COMPLEX WILL MOVE INTO THE AREA TONIGHT. THE RISK OF SEVERE STORMS WILL CONTINUE UNTIL 1 AM. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY. THE PRIMARY RISKS WITH THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH. LOCALLY HEAVY DOWNPOURS WILL ALSO BE POSSIBLE. A FRONTAL BOUNDARY WILL MOVE INTO THE REGION TUESDAY. THE UNSTABLE AND VERY MOIST AIR MASS THAT WILL BE IN PLACE WILL MAINTAIN THE POTENTIAL FOR STRONG TO SEVERE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TONIGHT AND TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 03
In the hours before
Local storm report, Jun 11, 9:46 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
946 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG BRANDON 32.28N 90.00W
06/11/2012 RANKIN MS EMERGENCY MNGR
NUMEROUS TREES DOWNED IN THE CITY OF BRANDON
&&
DLLocal storm report, Jun 11, 9:47 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
947 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST BRANDON 32.28N 90.00W
06/11/2012 E60.00 MPH RANKIN MS AMATEUR RADIO
&&
DLLocal storm report, Jun 11, 9:52 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
952 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND GST 6 NNE FLOWOOD 32.40N 90.06W
06/11/2012 M52.00 MPH RANKIN MS CO-OP OBSERVER
MEASURED AT THE ROSS BARNETT RESERVOIR CONTROL TOWER
&&
DLLocal storm report, Jun 11, 9:58 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
958 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG MAGEE 31.87N 89.73W
06/11/2012 SIMPSON MS EMERGENCY MNGR
TREES AND POWER LINES DOWN. THREE ROADS BLOCKED BY TREES.
&&
DLLocal storm report, Jun 11, 10:05 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1005 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG SANDERSVILLE 31.79N 89.04W
06/11/2012 JONES MS EMERGENCY MNGR
TREE AND POWER LINES DOWNED ALONG US HIGHWAY 11 ON THE
SOUTH SIDE OF SANDERSVILLE
&&
DLLocal storm report, Jun 11, 10:08 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1008 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM FLASH FLOOD JACKSON 32.32N 90.21W
06/11/2012 HINDS MS BROADCAST MEDIA
GAS STATION PARKING LOTS FLOODED AND CARS STALLING ON
HIGH STREET
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:13 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Sharkey, Yazoo | 62 min |
| Jun 11, 7:19 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison, Neshoba, Winston | 71 min |
| Jun 11, 7:22 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 53 min |
| Jun 11, 7:49 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 56 min |
| Jun 11, 7:51 PM CDT | Special Weather Statement | JAN | Newton | 29 min |
| Jun 11, 7:56 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 79 min |
| Jun 11, 8:03 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 72 min |
| Jun 11, 8:09 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 66 min |
| Jun 11, 8:20 PM CDT | Flash Flood Warning | JAN | Humphreys, Issaquena, Sharkey, Washington | 93 min |
| Jun 11, 8:26 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 79 min |
| Jun 11, 8:33 PM CDT | Special Weather Statement | JAN | Jasper | 32 min |
| Jun 11, 8:36 PM CDT | Flash Flood Warning | JAN | Newton, Scott | 114 min |
| Jun 11, 8:41 PM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 2 hr |
| Jun 11, 8:49 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Smith | 71 min |
| Jun 11, 9:05 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 55 min |
| Jun 11, 9:12 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Simpson, Smith | 63 min |
| Jun 11, 9:14 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 76 min |
| Jun 11, 9:19 PM CDT | Flash Flood Warning | JAN | Rankin | 116 min |
| Jun 11, 9:29 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 76 min |
| Jun 11, 9:42 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 63 min |
| Jun 11, 9:55 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 65 min |
| Jun 11, 9:58 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 62 min |
| Jun 11, 10:19 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 71 min |
| Jun 11, 10:53 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin | 60 min |
| Jun 12, 1:15 AM CDT | Special Weather Statement | JAN | Bolivar | 50 min |
| Jun 12, 2:19 AM CDT | Special Weather Statement | JAN | Leflore, Sunflower | 61 min |
| Jun 12, 2:29 AM CDT | Special Weather Statement | JAN | Carroll | 61 min |
| Jun 12, 2:47 AM CDT | Flash Flood Warning | JAN | Bolivar, Sunflower | 3 hr |
| Jun 12, 3:11 AM CDT | Severe Thunderstorm Warning | JAN | Holmes | 49 min |
| Jun 12, 3:23 AM CDT | Special Weather Statement | JAN | Bolivar, Leflore, Sunflower | 62 min |
| Jun 12, 4:08 AM CDT | Special Weather Statement | JAN | Madison | 57 min |
| Jun 12, 5:50 AM CDT | Areal Flood Warning | JAN | Bolivar, Sunflower, Washington | 3 hr |
| Jun 12, 7:15 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Issaquena, Jefferson, Warren | 30 min |
| Jun 12, 8:24 AM CDT | Special Weather Statement | JAN | Copiah, Franklin, Lincoln | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.